MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1201520
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Wound Dehiscence (1154); Fistula (1862)
Date of Event 11/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2017) is considered to be a best estimate.This emdr represents the phasix st (device #2).An additional supplemental emdr was submitted to represent the ventralex st (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per additional information provided: (b)(6) 2014 - patient was diagnosed with ventral hernia thereby underwent open repair with implant of ventralex st (device #1).Per operative notes, ¿the hernia sac was identified and excised.A ventralex st (device #1) was placed and sutured.¿ (b)(6) 2017 - patient was diagnosed with recurrent ventral incisional & umbilical hernia with abdominal pain thereby underwent open repair with implant of phasix st (device #2).Per operative notes, ¿dense adhesions of small bowel to abdominal wall were taken.The small bowel was stuck in the mesh were released.The hernia sacs were identified and reduced.A phasix st (device #2) was placed and sutured.¿ (b)(6) 2017 - patient was diagnosed with gastrointestinal fistula & wound dehiscence thereby underwent open repair with excision of mesh (device #1 & #2).Per operative notes, ¿the previous mesh (device 1# & #2) was identified with free floating sutures were removed completely.The area of fistula identified and repaired with sutures.Wound vac was placed.¿ (b)(6) 2018 - patient was diagnosed with incisional hernia and fistula thereby underwent open repair with implant of biological mesh and fistula repair.(b)(6) 2018 - patient was diagnosed with abdominal wound thereby underwent open repair with placement of wound vac.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22193783
Report Number1213643-2025-00471
Device Sequence Number15780706
Product Code OWT
UDI-Device Identifier00801741095351
UDI-Public(01)00801741095351(17)190728(10)HUBT1491
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2019
Device Catalogue Number1201520
Device Lot NumberHUBT1491
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Initial Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale